Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 51, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 19, 2016, 6:52 PM CDT for Lake of the Woods County, Roseau County, Minnesota. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2016, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 19, 2016, 7:23 PM CDT
- In force
- 31 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 50.0 mph
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:55 PM CDT | HAIL 1.75 | Arnesen, MN | THE HAIL FELL AT THE ROCKY POINT RESORT ON THE LAKE OF THE WOODS. |
| Jun 19, 7:05 PM CDT | HAIL 2.75 | 7 Ese Arnesen, MN | THE HAIL FELL NEAR BIRCH BEACH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
789
WUUS53 KFGF 192352
SVRFGF
MNC077-135-200045-
/O.NEW.KFGF.SV.W.0051.160619T2352Z-160620T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
652 PM CDT SUN JUN 19 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROSEAU COUNTY IN NORTHWESTERN MINNESOTA...
NORTHWESTERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 745 PM CDT
* AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONG
POINT... OR 38 MILES NORTHEAST OF ROSEAU...MOVING EAST AT 65 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN ROSEAU AND NORTHWESTERN LAKE OF THE WOODS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE OF THE WOODS...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4935 9507 4937 9495 4933 9487 4932 9481
4929 9482 4918 9479 4912 9477 4909 9475
4888 9468 4883 9471 4879 9469 4877 9528
4900 9525 4900 9515 4938 9515
TIME...MOT...LOC 2351Z 262DEG 56KT 4907 9498
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...<50MPH
$$
HOPKINS1 follow-up statement
316
WWUS53 KFGF 200023
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
723 PM CDT SUN JUN 19 2016
MNC077-135-200032-
/O.CAN.KFGF.SV.W.0051.000000T0000Z-160620T0045Z/
ROSEAU MN-LAKE OF THE WOODS MN-
723 PM CDT SUN JUN 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROSEAU AND
NORTHWESTERN LAKE OF THE WOODS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN MINNESOTA.
LAT...LON 4935 9507 4937 9495 4933 9487 4932 9481
4929 9482 4918 9479 4912 9477 4909 9475
4888 9468 4883 9471 4879 9469 4877 9528
4900 9525 4900 9515 4938 9515
TIME...MOT...LOC 0017Z 262DEG 56KT 4914 9423
$$
HOPKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:41 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 19, 6:41 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 641 PM CDT SUN JUN 19 2016 .UPDATE... Issued at 632 PM CDT Sun Jun 19 2016 Severe convective line has cleared the forecast area and removed pops the rest of tonight and likely will be will be able to c. Still have an isolated severe storm approaching lake of the Woods and will impact that area the next hour or two. Otherwise generally clear skies anticipated remainder of the night with much drier airmass spreading from west to east. Some gusty winds this evening over higher terrain west of the valley should diminish with loss of heating. Grids tweaked accordingly. && .SHORT TERM...(This evening through Monday) Issued at 308 PM CDT Sun Jun 19 2016 At 20z a Surface cold front has nearly pushed through the FA and was stalled roughly along a Baudette-Bemidji-Breckenridge line. SPC mesoanalysis indicates 2500 to 4000 j/kg of MLCAPE across the area with MNCIN eroding along the boundary...while the SPC HRRR3 model runs have been consistent in developing scattered strong to severe thunderstorms along the frontal zone just east of FAR-BJI line from 21z onward. Suspect that this is a bit early as 18z ABR amd INL soundings coming in with 15C at 700mb...suggesting a substantial CAP needs to be overcome. That said... will need to keep sharp eyes on that frontal zone through around 00z... till threat shifts well east of the FA. If CAP breaks... rotating supercells are likely across the southeastern FA. SPC is considering a Watch to be highly likely for this area attm. Tonight and Monday...A more stable and dry airmass settles into the area overnight with dewpoints dropping into the lower 50s for most areas by around midnight. Light west to northwest blayer flow will persist overnight and into Monday. Temps overall cool to slightly below normal realms. .LONG TERM...(Monday night through Sunday) Issued at 308 PM CDT Sun Jun 19 2016 The period starts quiet as sfc high pressure builds over the forecast area. Upper level pattern shows mainly zonal flow with a slight NW flow component. Temps will remain rather seasonal with highs in the mid 70s with little pcpn forecast. By Wednesday...the H5 ridge will build and shift eastward over the Dakotas and start to bring warmer temps back across the region...with values beginning to climb back in the 70s and 80s. Southerly sfc winds will bring moisture back north ahead of another low pressure system forecast to cross the area. The risk for showers/tstms increase ahead of the system with lift associated with the sfc boundary. For Thursday through Sunday...the pattern becomes a little more unsettled as a series of waves propagate through the flow bringing more chances for pcpn...and temperatures remain near to slightly above normal. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 632 PM CDT Sun Jun 19 2016 VFR conditions through the period. Some gusty westerly winds in the DVL area until sunset. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Voelker SHORT TERM...Gust LONG TERM...Hopkins AVIATION...Voelker
Hazardous weather outlook, Jun 19, 7:12 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 712 AM CDT SUN JUN 19 2016 MNZ003-005-006-008-009-013>017-022>024-027>032-040-NDZ053-201215- CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RICHLAND- 712 AM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF NORTHWEST MINNESOTA EARLY THIS MORNING. A SECOND ROUND OF THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL MINNESOTA AND THE FAR SOUTHERN RED RIVER VALLEY LATE THIS AFTERNOON INTO THE EARLY EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT LATE IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MAY BE NEEDED THIS AFTERNOON. MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-038-039-049-052- 054-201215- WEST POLK-NORMAN-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-WESTERN WALSH COUNTY- 712 AM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF EASTERN NORTH DAKOTA LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. SPEICHER
In the hours before
Local storm report, Jun 19, 5:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
552 PM CDT SUN JUN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL WADENA 46.44N 95.13W
06/19/2016 E1.00 INCH WADENA MN TRAINED SPOTTER
&&
GGUSTLocal storm report, Jun 19, 6:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
625 PM CDT SUN JUN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 9 NNE ALDRICH 46.49N 94.87W
06/19/2016 E1.75 INCH WADENA MN EMERGENCY MNGR
LARGE HAIL ACROSS SOUTHWEST BULLARD TOWNSHIP.
&&
GGUSTLocal storm report, Jun 19, 6:34 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
634 PM CDT SUN JUN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 9 N STAPLES AIRPORT 46.51N 94.81W
06/19/2016 E1.00 INCH WADENA MN PUBLIC
A FEW MINUTES OF DIME TO QUATER SIZED HAIL.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:58 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 62 min |
| Jun 19, 5:57 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 63 min |
| Jun 19, 6:35 AM CDT | Special Weather Statement | FGF | Roseau | 55 min |
| Jun 19, 6:52 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall, Roseau | 53 min |
| Jun 19, 7:44 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Roseau | 61 min |
| Jun 19, 7:53 AM CDT | Tornado Warning | FGF | Lake of the Woods | 52 min |
| Jun 19, 5:36 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 54 min |
| Jun 19, 5:38 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 67 min |
| Jun 19, 5:59 PM CDT | Tornado Warning | FGF | Wadena | 30 min |
| Jun 19, 6:01 PM CDT | Tornado Warning | FGF | Roseau | 44 min |
| Jun 19, 6:22 PM CDT | Tornado Warning | FGF | Lake of the Woods, Roseau | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.